Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 20, 2010, 2:49 AM CDT for 33 counties in Texas. It took effect at Mar 20, 2010, 6:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2010, 2:49 AM CDT (07:49 UTC)
- In effect from
- Mar 20, 2010, 6:00 AM CDT
- Expired
- Mar 20, 2010, 8:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
320 WWUS74 KEWX 200749 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 249 AM CDT SAT MAR 20 2010 ...A STRONG COLD FRONT PUSHING THROUGH SOUTH CENTRAL TEXAS THIS MORNING WILL BRING GUSTY NORTH WINDS AND MUCH COLDER TEMPERATURES TO THE REGION THROUGH SUNDAY NIGHT... .A STRONG COLD FRONT WILL BRING BLUSTERY NORTH WINDS OF 25 TO 35 MPH AND GUSTS OF 35 TO 45 MPH TO SOUTH CENTRAL TEXAS TODAY INTO THE EARLY EVENING. THEREFORE A WIND ADVISORY IS IN EFFECT FROM 6 AM UNTIL 8 PM THIS EVENING. IN ADDITION A FREEZE WARNING IS IN EFFECT FOR MUCH OF THE HILL COUNTRY TONIGHT AS TEMPERATURES WILL DROP TO NEAR FREEZING BY SUNRISE SUNDAY MORNING. TXZ171-172-183>190-202215- /O.NEW.KEWX.FZ.W.0001.100321T0600Z-100321T1400Z/ /O.NEW.KEWX.WI.Y.0007.100320T1100Z-100321T0100Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO 249 AM CDT SAT MAR 20 2010 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 6 AM THIS MORNING TO 8 PM CDT THIS EVENING. IN ADDITION A FREEZE WARNING IS IN EFFECT FOR MUCH OF THE HILL COUNTRY TONIGHT AS TEMPERATURES WILL DROP TO NEAR FREEZING BY SUNRISE SUNDAY MORNING. FREEZING TEMPERATURES ARE ALSO EXPECTED FOR THE HILL COUNTRY AND THE ADJACENT SECTIONS OF SOUTH CENTRAL TEXAS SUNDAY NIGHT AS CLEAR SKIES AND DIMINISHING WINDS WILL RESULT IN AN IDEAL NIGHT OF RADIATIONAL COOLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ173-191>194-202>209-217>225-228-202215- /O.NEW.KEWX.WI.Y.0007.100320T1100Z-100321T0100Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 249 AM CDT SAT MAR 20 2010 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 8 PM CDT THIS EVENING. A STRONG COLD FRONT PUSHING THROUGH SOUTH CENTRAL TEXAS THIS MORNING WILL BRING BLUSTERY NORTH WINDS TO THE REGION TODAY. NORTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS OF 35 TO 45 MPH BEHIND THE COLD FRONT. THEREFORE A WIND ADVISORY IS IN EFFECT FROM 6 AM UNTIL 8 PM THIS EVENING. WINDS WILL SUBSIDE TO 15 TO 20 MPH AFTER 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
201 WWUS74 KEWX 202013 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 313 PM CDT SAT MAR 20 2010 ...A STRONG COLD FRONT MOVED THROUGH SOUTH CENTRAL TEXAS EARLY THIS MORNING AND BROUGHT STORMY CONDITIONS AND GUSTY NORTH WINDS AND MUCH COLDER TEMPERATURES TO THE REGION... .THIS STRONG COLD FRONT WILL CONTINUE TO CREATE NORTH WINDS OF 20 TO 30 MPH AND GUSTS UP TO 35 MPH TO SOUTH CENTRAL TEXAS THROUGH THE EARLY EVENING. THEREFORE A WIND ADVISORY WILL CONTINUE IN EFFECT UNTIL 8 PM THIS EVENING. IN ADDITION A FREEZE WARNING IS IN EFFECT FOR MUCH OF THE HILL COUNTRY TONIGHT AS TEMPERATURES WILL DROP TO NEAR FREEZING BY SUNRISE SUNDAY MORNING. TXZ171-172-183>190-210415- /O.CON.KEWX.FZ.W.0001.100321T0600Z-100321T1400Z/ /O.CON.KEWX.WI.Y.0007.000000T0000Z-100321T0100Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO 313 PM CDT SAT MAR 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A FREEZE WARNING IS IN EFFECT FOR MUCH OF THE HILL COUNTRY TONIGHT AS TEMPERATURES WILL DROP TO NEAR FREEZING BY SUNRISE SUNDAY MORNING. FREEZING TEMPERATURES ARE ALSO EXPECTED ONCE AGAIN FOR THE HILL COUNTRY AND THE ADJACENT SECTIONS OF SOUTH CENTRAL TEXAS SUNDAY NIGHT AS CLEAR SKIES AND DIMINISHING WINDS WILL RESULT IN AN IDEAL NIGHT OF RADIATIONAL COOLING. THEREFORE A FREEZING WARNING IS LIKELY TO BE ISSUED FOR MONDAY MORNING. WINDS ARE EXPECTED TO INCREASE DURING SUNDAY AFTERNOON FROM 20 TO 30 MPH OVER A LARGE AREA OF THE CWA WITH GUSTS FROM 30 TO 40 MPH. THEREFORE...A WIND ADVISORY IS LIKELY TO BE ISSUED FOR SUNDAY AFTERNOON FOR MUCH OF THE LOCAL AREA LATER TONIGHT OR EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ173-191>194-202>209-217>225-228-210100- /O.CON.KEWX.WI.Y.0007.000000T0000Z-100321T0100Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 313 PM CDT SAT MAR 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A STRONG COLD FRONT PUSHING THROUGH SOUTH CENTRAL TEXAS THIS MORNING WILL BRING BLUSTERY NORTH WINDS TO THE REGION TODAY. NORTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS OF 35 TO 45 MPH BEHIND THE COLD FRONT. THEREFORE A WIND ADVISORY IS IN EFFECT FROM 6 AM UNTIL 8 PM THIS EVENING. WINDS WILL SUBSIDE TO 15 TO 20 MPH AFTER 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 19, 11:56 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 19, 11:56 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1156 PM CDT FRI MAR 19 2010 .DISCUSSION... SEE AVIATION FOR 06Z TAF DISCUSSION. && .AVIATION... COLD FRONT SHOULD PULL INTO DRT AND THE HILL COUNTRY BY AROUND 11Z...THEN INTO THE I-35 TERMINALS FROM 13-15Z. CIGS CONTINUE TO LOWER LATE TONIGHT AS LIGHT SPRINKLES STREAM NORTHWARD. IFR CONDITIONS EXPECTED TO PRECEDE THE FRONT TOWARD DAYBREAK WITH SOME PATCHY DRIZZLE POSSIBLE ALONG THE ESCARPMENT. RAIN AND SHOWERS ARE LIKELY ONCE THE FRONT REACHES THE AREA...WITH MOST OF THE PRECIP OCCURRING BEHIND THE FRONT. TIMING OF THE FRONT AND STORMS SHOULD HELP MINIMIZE THE STRENGTH OF THE THUNDERSTORMS AS THEY ROLL WITH THE FRONT ACROSS THE I-35 TERMINALS LATE SATURDAY MORNING. MEANWHILE...ONLY A SMALL PERIOD OF LOW CLOUDINESS IS EXPECTED OVER DRT...BUT A BRIEF PERIOD OF IFR OR LOWER CONDITIONS MAY DEVELOP PRIOR TO FROPA. STRONG WINDS BEHIND THE FRONT SHOULD NOT REACH PEAK INTENSITY UNTIL THE EARLY AFTERNOON WHEN THE ELONGATED MID-LEVEL UPPER LOW AXIS CUTS ACROSS CENTRAL TX. && .PREV DISCUSSION... /ISSUED 915 PM CDT FRI MAR 19 2010/ UPDATE... NATIONAL WEATHER SERVICE RADARS SHOW LIGHT SHOWERS WERE DEVELOPING ACROSS SOUTH CENTRAL TEXAS DUE TO INCREASING LIFT AHEAD OF UPPER LOW OVER WESTERN NEW MEXICO. HAVE UPDATED TO INCLUDE POPS FOR THIS EVENING ACROSS CENTRAL AND NORTHEASTERN AREAS OF SOUTH CENTRAL TEXAS. HAVE REMOVED MENTION OF THUNDER ACROSS MUCH OF SOUTH CENTRAL TEXAS DURING THE OVERNIGHT DUE TO AN IMPRESSIVE CAP. A STRONG COLD FRONT WAS ALONG AN ABILENE TO WINK LINE WITH A DRYLINE FROM ABILENE TO THE BIG BEND. THESE SURFACE FEATURES WILL CONTINUE TO MOVE SOUTHEAST OVERNIGHT WITH THE FRONT EVENTUALLY OVERTAKING THE DRYLINE AS IT NEARS THE HILL COUNTRY. HAVE ADJUSTED SENSIBLE WEATHER GRIDS TO REFLECT UPDATED TIMING FOR OVERNIGHT INTO SATURDAY. OTHERWISE, REMAINDER OF SOUTH CENTRAL TEXAS FORECAST WAS ON TRACK. PREV DISCUSSION... /ISSUED 245 PM CDT FRI MAR 19 2010/ DISCUSSION... THE CALENDAR WILL SAY ITS SPRING TOMORROW BUT THE WEATHER MAY SAY OTHERWISE. CONSIDERABLE CHANGES ARE IN THE OFFING FOR SOUTH CENTRAL TEXAS IN THE NEXT 24 HOURS. A STORM SYSTEM WILL DIG ACROSS NEW MEXICO INTO NORTHWEST TEXAS TONIGHT WITH AN ASSOCIATED STRONG COLD FRONT PUSHING RAPIDLY INTO CENTRAL TEXAS OVERNIGHT. THE FRONT WILL SWEEP INTO SOUTH CENTRAL TEXAS TOWARDS DAWN AND MOVE RAPIDLY THROUGH THE AREA BY NOON. WITH THE INTENSIFICATION OF THE UPPER SYSTEM AND JET DYNAMICS..EXPECT CONVECTION TO LINE THE FRONT (SQUALL LINE) AS ITS MAKES ITS MOVE THROUGH SOUTH CENTRAL TEXAS. MAIN THREAT WILL BE FROM CONVECTIVE WIND GUSTS ALONG THE LINE BUT THE ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS AS INSTABILITIES WILL BE LIMITED. BEHIND THE FRONT..STRONG NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WILL BE FELT WITH GUSTS TO NEAR 40 MPH POSSIBLE. THIS WILL LIKELY PROMPT THE ISSUANCE OF A WIND ADVISORY OVERNIGHT. RAINS SHOULD END FROM THE WEST EARLY TOMORROW EVENING AS THE STRONG DRY RIDGE BUILDS INTO THE REGION. WINDS SHOULD MAINTAIN ADVISORY LEVELS (25-35 MPH) INTO THE EARLY EVENING HOURS AND DIMINISH TO BELOW THRESHOLD LEVELS BY MIDNIGHT SUNDAY. SKIES WILL BE CLEARING LATE SATURDAY NIGHT/EARLY SUNDAY MORNING WITH LOWS PLUMMETING TO NEAR FREEZING OVER THE HILL COUNTRY. WINDS AND WET GROUNDS SHOULD KEEP READINGS FROM LOWERING TO THE FREEZING MARK ALONG AND EAST OF THE ESCARPMENT (I-35 CORRIDOR). CLEARING LATE SATURDAY NIGHT BECOMING SUNNY AND COOL ON SUNDAY. ANOTHER FREEZE IS POSSIBLE SUNDAY WITH A DRY CLEAR CP AIRMASS AND LIGHT WINDS. AGAIN FREEZING TEMPERATURES WILL LIKELY BE LIMITED TO THE HILL COUNTRY BUT THE I-35 CORRIDOR MAY ALSO GET NEAR FREEZING IN SPOTS. SOUTHERLY FLOW WILL RETURN MONDAY AS A WARMING TREND ENSUES. TEMPERATURES MONDAY WILL BE NEAR OR SLIGHTLY BELOW SEASONAL NORMS. WARMER STILL TUESDAY WITH INCREASING CLOUDS ON MOISTURE RETURN. BY WEDNESDAY AND THURSDAY SCATTERED SHOWERS AND A FEW STORMS ARE POSSIBLE AS WEAK DISTURBANCES TRAVERSE THE REGION. ANOTHER UPPER LOW WILL STAY NORTH OF OUR REGION MOVING ACROSS THE PANHANDLE INTO OKLAHOMA ON THURSDAY WITH A WEAK FRONT ENTERING THE AREA LATE THURSDAY AND FRIDAY. FIRE WEATHER...NEAR CRITICAL FIRE WEATHER CONDITIONS GENERALLY WEST OF A MOUNTAIN HOME..DILLEY LINE SUNDAY AFTERNOON WITH NORTHWEST WINDS OF 15-20 MPH AND HUMIDITIES LOWERING INTO THE TEENS TO NEAR 20 PERCENT RANGE. ELEVATED CONDITIONS ELSEWHERE. HUMIDITIES WILL AGAIN LOWER INTO THE TEENS TO NEAR 20 OVER MUCH OF THE REGION MONDAY AFTERNOON BUT WINDS WILL BE LIGHT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 51 54 37 63 37 / 40 80 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 54 54 34 63 32 / 40 80 - 0 0 NEW BRAUNFELS MUNI AIRPORT 55 56 33 65 33 / 40 80 - 0 0 BURNET MUNI AIRPORT 45 52 32 60 35 / 60 80 - 0 0 DEL RIO INTL AIRPORT 51 61 38 70 36 / 30 20 0 0 0 GEORGETOWN MUNI AIRPORT 47 52 35 60 36 / 50 80 - 0 0 HONDO MUNI AIRPORT 50 55 31 67 28 / 50 40 0 0 0 SAN MARCOS MUNI AIRPORT 54 55 36 64 34 / 40 80 - 0 0 LA GRANGE - FAYETTE REGIONAL 54 56 37 60 36 / 30 90 - 0 0 SAN ANTONIO INTL AIRPORT 54 56 36 66 33 / 40 70 0 0 0 STINSON MUNI AIRPORT 56 58 37 67 32 / 40 70 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/18
Hazardous weather outlook, Mar 20, 1:25 AM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 125 AM CDT SAT MAR 20 2010 TXZ171>173-183>194-202>209-217>225-228-210630- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 125 AM CDT SAT MAR 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS WILL STAY BELOW SEVERE LIMITS...BUT COULD PRODUCE PEA-SIZE HAIL AND WIND GUSTS TO 40 MPH. THE THUNDERSTORMS WILL MOVE FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA...ARRIVING ALONG THE RIO GRANDE EARLY THIS MORNING...NEAR THE I-35 CORRIDOR BY MID-MORNING... AND EXITING THE COASTAL PLAINS BY EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A FREEZE IS EXPECTED ACROSS THE HILL COUNTRY SATURDAY NIGHT...AND ACROSS THE HILL COUNTRY AND I-35 CORRIDOR SUNDAY NIGHT. GUSTY WEST TO NORTHWEST WINDS AND LOW HUMIDITY WILL PRODUCE NEAR CRITICAL CONDITIONS FOR THE SPREAD OF WILDFIRES ON SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 20, 2:32 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 232 AM CDT SAT MAR 20 2010 TXZ183-200800- VAL VERDE- 232 AM CDT SAT MAR 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 300 AM CDT... AT 219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF JUNO TO 6 MILES SOUTHWEST OF JUNO...AND MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MAINLY RURAL AREAS EAST OF JUNO AND TEXAS HIGHWAY 163 AND NORTH OF LOMA ALTA. DRIVERS SHOULD TAKE EXTRA CAUTION ALONG FM 189 NORTHEAST OF JUNO...AS HEAVY RAIN AND GUSTY WINDS WILL MAKE DRIVING DIFFICULT. REMEMBER...DO NOT DRIVE IN AREAS WHERE WATER COVERS THE ROAD. TURN AROUND...DON'T DROWN.
Special weather statement, Mar 20, 2:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 249 AM CDT SAT MAR 20 2010 TXZ184-200830- EDWARDS- 249 AM CDT SAT MAR 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS COUNTY UNTIL 330 AM CDT... AT 239 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF SONORA TO 11 MILES NORTHWEST OF FLOUR MILLS TO 8 MILES SOUTHEAST OF JUNO...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MAINLY RURAL AREAS OF NORTHWESTERN EDWARDS COUNTY ALONG TEXAS HIGHWAY 55 NORTHWEST OF ROCKSPRINGS. REMEMBER TO SLOW DOWN...AND DO NOT DRIVE WHERE WATER COVERS THE ROAD. TURN AROUND...DON'T DROWN.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:49 AM CDT | Freeze Warning | EWX | Bandera, Blanco, Burnet, Edwards, Gillespie, Kendall and 7 more | 30 hr |
| Mar 20, 4:16 AM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 16 hr |
| Mar 20, 8:36 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 39 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.